Alert archive / Montana / High Wind Watches in 2009
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 6, 2009, 4:48 AM MST. It took effect at Jan 7, 2009, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 4:48 AM MST (11:48 UTC)
- In effect from
- Jan 7, 2009, 5:00 AM MST
- Expired
- Jan 6, 2009, 8:57 PM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 6, 4:35 AM MST, 13 minutes earlier.
Area forecast discussion, Jan 6, 4:35 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST TUE JAN 6 2009 ...UPDATE TO AVIATION... .DISCUSSION... TODAY THROUGH THURSDAY...STRONG/MOIST NW FLOW ALOFT WILL REMAIN OVER THE REGION THROUGH THE MIDDLE OF THIS WEEK WITH SEVERAL EMBEDDED DISTURBANCES TO IMPACT THE REGION. AN UPPER LEVEL JET MAXIMUM MOVES SE INTO THE NORTHERN ROCKIES TODAY WITH MOISTURE INCREASING ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH THE DAY...SPREADING INTO THE SW MT MOUNTAINS THIS AFTERNOON. LATE THIS AFTERNOON THROUGH TONIGHT...AS THE UPPER LEVEL JET AND MID LEVEL DISTURBANCE PROGRESS OVERHEAD...A NW TO SE ORIENTED SURFACE TROUGH OF LOW PRESSURE DEVELOPS AND SHIFTS EAST ACROSS CENTRAL MT. AN AREA OF SNOW WILL DEVELOP ALONG AND NE NE OF THE SURFACE TROUGH BY THIS EVENING AND SLOWLY MOVE EAST OVERNIGHT. BEST CHANCE OF PRECIPITATION WITH THIS FEATURE WILL BE TO THE EAST OF A LINE FROM KCTB TO KGTF TO KBZN. EXPECT SIGNIFICANT ACCUMULATIONS WITH THIS FEATURE OVER NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE AND OVER THE MTNS OF SW MT WHERE 6-12 INCHES OF NEW SNOW IS EXPECTED BY WEDNESDAY MORNING. OVER THE PLAINS/LOWER ELEVATIONS OF THE FORECAST AREA...SNOW AMOUNTS THROUGH WEDNESDAY MORNING WILL GENERALLY BE LESS THAN THREE INCHES...HOWEVER THE SITUATION BEARS WATCHING AS MODELS HAVE BEEN ON AN INCREASING TREND WITH QPF AMOUNTS OVER THE LAST FEW MODEL RUNS...ESPECIALLY OVER JUDITH BASIN AND FERGUS COUNTIES. WINTER WEATHER HIGHLIGHTS WILL BE ISSUED FOR THE HIGHER ELEVATIONS OF GALLATIN AND MADISON COUNTY(INCLUDING WEST YELLOWSTONE) FOR THIS AFTERNOON THROUGH THURSDAY MORNING. A WINTER STORM WARNING WILL ALSO TAKE EFFECT THIS AFTERNOON FOR THE ROCKY MTN FRONT MOUNTAINS(ABOVE 5000FT). EXPECT SNOW TO CONTINUE ALONG THE ROCKY MTN FRONT THROUGH THURSDAY AS THE MOIST WNW FLOW ALOFT CONTINUES TO BRING STEADY OROGRAPHIC PRECIP TO THOSE LOCATIONS. IN ADDITION TO THE SNOW...STRONG WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS IN THE MTNS ALONG THE ROCKY MTN FRONT AND ESPECIALLY OVER MARIAS PASS THROUGH THE NEXT 48 HRS. THE SURFACE TROUGH LIFTS NE ACROSS NORTH CENTRAL MT ON WEDNESDAY AND SNOW MAY END NS SOME AREAS AS LIGHT RAIN AS MILDER TEMPERATURES AND WINDY CONDITIONS DEVELOP BEHIND THE TROUGH. VERY WINDY CONDITIONS WILL DEVELOP FIRST ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS TONIGHT...THEN SPREAD EAST ONTO WESTERN AND SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON WEDNESDAY. HAVE UPGRADED THE HIGH WIND WATCH FOR THE ROCKY MTN FRONT AND EASTERN GLACIER COUNTY TO A WARNING AND WILL INCLUDE A HIGH WIND WATCH FOR AREAS TO THE EAST FOR WEDNESDAY THROUGH WEDNESDAY EVENING. SURFACE PRESSURE GRADIENT RELAXES SOME ACROSS THE FORECAST AREA ON THURSDAY WITH DOWNSLOPE WINDS KEEPING TEMPS MILD EAST OF THE ROCKIES. STEADY FLOW OF MOISTURE INTO NW MT WILL KEEP SNOW GOING OVER THE WESTERN MTNS AND WINTER WEATHER HIGHLIGHTS MAY NEED TO BE CONTINUED FOR THE HIGHER ELEVATIONS OF THE ROCKY MTN FRONT. HOENISCH THURSDAY NIGHT THROUGH TUESDAY NIGHT...MODELS CONTINUE TO BRING A CLOSED SURFACE LOW THROUGH SOUTHERN ALBERTA INTO EASTERN MONTANA ON THURSDAY...THEN BRING A COLD FRONT SOUTH OUT OF ALBERTA DURING THE OVERNIGHT HOURS. MODELS HAVE BACKED OFF A BIT ON QPF AMOUNTS...BUT WOULD EXPECT THAT SNOW SHOULD STILL BECOME LIKELY ACROSS PORTIONS OF NORTH CENTRAL MONTANA AS THE COLD FRONT SLIPS SOUTH THURSDAY EVENING...WITH AREAS OF BLOWING SNOW EXPECTED AS GUSTY NORTHERLY WINDS SET UP BEHIND THE FRONT. THE COOL DOWN WILL BE SHORT LIVED AS THE UPPER LEVEL FLOW RETURNS TO NORTHWEST FLOW ALOFT WHEN ANOTHER BROAD RIDGE SETS UP IN THE EASTERN PACIFIC FOR THE WEEKEND. MODELS REMAIN IN DECENT AGREEMENT KEEPING A SURFACE LOW PRESSURE TROUGH IN ALBERTA AND SASKATCHEWAN FOR GUSTY WESTERLY WINDS ACROSS MY FORECAST AREA WITH TEMPERATURES EXPECTED TO BE NEAR OR ABOVE SEASONAL AVERAGES AND THE CHANCE OF PRECIPITATION NEAR OR BELOW CLIMATOLOGY. MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK BUT IT APPEARS PROBABLY THAT ANOTHER ARCTIC AIRMASS WILL MOVE SOUTH OUT OF CANADA. QUESTION APPEARS TO BE WHETHER IT MOVES INTO MONTANA...OR COMES DOWN FARTHER EAST IN THE DAKOTAS. FOR NOW WILL GO WITH A COMPROMISE SOLUTION THAT COOLS OFF TEMPERATURES SOMEWHAT...AND INCREASES THE CHANCE OF PRECIPITATION. WOULD EXPECT THAT IF THE ARCTIC AIRMASS DOES COME IN FARTHER TO THE WEST TEMPERATURES WOULD NEED TO BE DROPPED SIGNIFICANTLY MORE. MPJ && .AVIATION... MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TODAY THROUGH WEDNESDAY MORNING. LOW AND MID LEVEL CLOUD COVER WILL INCREASE ACROSS THE REGION AFTER 18Z TODAY WITH ISOLATED TO SCATTERED SNOW SHOWERS POSSIBLY AFFECTING THE WESTERN FORECAST TERMINALS WITH BRIEF PERIODS OF MVFR CONDITIONS. AFTER 00Z WEDNESDAY LIGHT SNOW IS EXPECTED TO BECOME WIDESPREAD IN SOUTHWEST MONTANA...AS WELL AS SOUTHERN AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA. MVFR AND AREAS OF IFR CONDITIONS WILL PREVAIL IN THIS REGION WITH CONDITIONS IMPROVING FROM THE WEST AFTER 06Z. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 37 31 47 35 / 20 60 20 10 CTB 35 28 44 33 / 10 20 10 10 HLN 38 35 48 33 / 20 40 10 10 BZN 37 32 48 32 / 30 60 30 20 WEY 22 18 33 23 / 70 90 70 60 DLN 34 30 45 30 / 20 30 20 10 HVR 28 21 38 24 / 20 60 60 20 LWT 34 26 45 30 / 30 80 70 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR MTZ012-046-049-050. HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY FOR MTZ009-010-048. WINTER STORM WARNING FROM NOON TODAY TO NOON MST THURSDAY FOR MTZ009-048. WINTER STORM WARNING FROM NOON TODAY TO NOON MST WEDNESDAY FOR MTZ015-055. && SHORT TERM...HOENISCH LONG TERM...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 5, 2:57 PM MST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MST MON JAN 5 2009 MTZ009-010-048-062200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST TODAY. GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH THURSDAY MORNING. VERY STRONG WINDS ARE POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT AND THE ADJACENT HIGH PLAINS. SNOW IS ALSO POSSIBLE NEAR THE DIVIDE AND BLOWING SNOW FROM PREVIOUS STORMS COULD CAUSE SUDDEN DROPS IN VISIBILITY. SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO PORTIONS OF THE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-013-044-046-049>051-062200- CASCADE-CHOUTEAU-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- FERGUS- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST TODAY. GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PERIOD OF SNOW IS POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA TUESDAY NIGHT INTO WEDNESDAY AS A WEATHER DISTURBANCE MOVES THROUGH THE REGION. VERY STRONG WINDS ARE POSSIBLE ACROSS SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON WEDNESDAY AS THE WEATHER DISTURBANCE MOVES ACROSS THE REGION IN ASSOCIATION WITH STRONG WINDS ALOFT. SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO PORTIONS OF THE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-014-015-045-047-052>055-062200- BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- LIBERTY-BLAINE-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:33 AM MST | Winter Storm Warning | TFX | 3 days | |
| Jan 6, 4:48 AM MST | High Wind Warning | TFX | 48 hr | |
| Jan 6, 2:32 PM MST | Winter Weather Advisory | TFX | 21 hr | |
| Jan 6, 3:38 PM MST | Areal Flood Warning | TFX | Madison | 48 hr |
Nearby
High Wind Watches in Montana, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.